| Model Number |
505 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Death (1802); Low Blood Pressure/ Hypotension (1914); Hypoventilation (1916)
| Date of Event |
02/10/2017
Type of Reportable Event
Death
Additional Manufacturer Narrative
Product analysis: the product specimen has not been returned for device analysis.Conclusion: multiple attempts to gather additional information and request product return have been made; however, these attempts have been unsuccessful.Without return of the product, no definitive conclusions could be drawn regarding the clinical observation.Should additional information become available, a supplemental report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that two days following the implant of this mechanical aortic valve, this patient expired.The physician noted in the operative notes that the patient had a very difficult anatomy to operate on.Near the end of the procedure, there was reportedly a clot formation at the end of the patient's endotrachial tube which made it impossible to ventilate.This led to a series of complications where, because the tube was so small it was difficult to evacuate anything out of it.The endotrachial tube was eventually cleared and ventilation resumed, but not before the patient experienced poor blood gases, hypoventilation and hypotension.The patient was moved to the intensive care unit and subsequently expired 2 days post valve implant.No device failure mechanism, no device involvement, and no specific cause of death was reported.
Additional Manufacturer Narrative
Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.With the limited information available, a relationship between the device and the death could not be established.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
No eval explain code.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.